MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII ART INS SPCR TRL 1-2 {} 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII ART INS SPCR TRL 1-2 {} 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71430324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the instrument broke.No delay was reported and a backup device was available.Piece fall inside the patient and was recovered.
 
Additional Manufacturer Narrative
The affected genesis ii articular insert spacer trial was not returned for evaluation.Therefore a product analysis could not be performed.After repeated requests, smith and nephew has been unable to obtain device details.Complaint history review could not be performed with any accuracy due to lack of batch information.Smith and nephew has an outstanding request with the reporter for information.The spacer trial is a reusable device that can be exposed to numerous surgeries; damage from repeated use can occur.Several potential factors that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to/after each use and cleaning.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.Should additional information be received, the complaint will be reopened.

Brand Name
GII ART INS SPCR TRL 1-2 {} 13MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8468289
Report Number1020279-2019-01300
Device Sequence Number16398718
Product Code LXH
UDI-Device Identifier03596010481412
UDI-Public03596010481412
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430324
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date06/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1